MAUDE Adverse Event Report: SYNTHES GMBH DRILL ATTACHMENT MQC FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH DRILL ATTACHMENT MQC FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.030
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: d10: concomitant med products and therapy dates: electric pen drive device, hand switch device, cable device, 12/12/2023.E1: the reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
This is report 2 of 2 of the same event: it was reported from australia that the electric pen drive device, attachment device, hand switch device and cable device were overheating and getting hot to hold.It was not reported if the devices were used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if spare devices were available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H6: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no non-conformances or abnormalities identified during the manufacture of the device that may have contributed to the reported condition.

Brand Name
DRILL ATTACHMENT MQC FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key18368472
Report Number8030965-2023-15949
Device Sequence Number20733192
Product Code HWE
UDI-Device Identifier07611819167803
UDI-Public07611819167803
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.030
Device Lot Number8766985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2023
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown